Hail, Lincoln
- When
- May 3, 12:27 PM CST to 12:46 PM CST
- Where
- Lincoln County, Brookhaven to 5 mi NE of Brookhaven
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.580, -90.450
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi. A mix of hail, damaging winds and a few tornadoes occurred during the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 3, 9:25 AM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT THU MAY 3 2007 .UPDATE...INITIAL LINE OF STORMS ACROSS LA HAS WEAKENED THIS MORNING AS EXPECTED WHILE ADDITIONAL STORMS DEVELOP CLOSER TO THE MID LEVEL LOW IN EAST TX. LOW CLOUDS AND FOG WERE BREAKING UP THIS MORNING WHICH WILL ALLOW FOR MORE SUNSHINE AND INSTABILITY THIS AFTERNOON. EXPECT STORMS TO REDEVELOP ACROSS NORTHEAST LA THIS AFTERNOON AND PUSH INTO WESTERN MS AND SOUTHEAST AR BY THE MID TO LATE AFTERNOON HOURS. ADDITIONAL ACTIVITY OVER TX WILL PUSH TOWARD THE AREA BUT SHOULD NOT ARRIVE UNTIL TONIGHT. DO NOT EXPECT WIDESPREAD SEVERE WEATHER WITH THESE STORMS BUT AN ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE THIS AFTERNOON AND EVENING. && .AVIATION...LOW CLOUDS AND FOG WERE BREAKING UP THIS MORNING SO ATTENTION WILL TURN TO WHERE THE STORMS WILL DEVELOP THIS AFTERNOON. MOST ACTIVITY THIS AFTERNOON AND EVENING SHOULD AFFECT KGLH...KGWO AND KJAN. && SCW .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH FRIDAY...A GOOD CHANCE OF SOME MUCH NEEDED RAIN IS EXPECTED IN THE SHORT TERM. LATEST SATELLITE IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A SOUTHERN STREAM MID/UPPER LEVEL LOW OVER NW TEXAS THAT IS PROGGED TO GRADUALLY WEAKEN AS IT MOVES SLOWLY EAST ACROSS OUR AREA THROUGH FRIDAY. THE UPPER LOW HELPED GENERATE AN MCS OVER EAST TEXAS WEDNESDAY AFTERNOON THAT HAS SPREAD SOME EXHAUST CLOUD COVER INTO OUR CWA AND A WEAK OUTFLOW BOUNDARY TOWARD OUR CWA. THE HIGH CLOUDS WILL LIKELY SLOW WARMING THIS MORNING BUT THE OUTFLOW BOUNDARY MAY GIVE CONVECTION A JUMP START EARLIER THAN EXPECTED. MOISTURE TRANSPORT WILL CONTINUE TO INCREASE OVER OUR REGION TODAY AND TONIGHT AHEAD OF THE APPROACHING LOW. WERE ALREADY STARTING OUT THIS MORNING WITH DEW POINTS IN THE LOWER 60S AT MOST SITES. JAN 00Z THU SOUNDING HAD A PW OF 1.31IN AND PWS WILL SURGE ABOVE AND INCH AND A HALF BY THIS AFTERNOON WHILE SFC DEW POINTS INCREASE INTO THE MID 60S. AFTERNOON HEATING SHOULD CONTRIBUTE TO MLCAPES 800-1000J/KG OVER THE CWA. WHILE DEEP LAYER SHEAR WILL BE WEAKER IN THE EAST...MODELS PROG 30-40KTS 0-6KM SHEAR IN OUR SW BY 00Z FRI WHICH WL HELP SUPPORT THE POTENTIAL FOR ORGANIZED TSTMS. WL ADD MENTION OF THE POSSIBILITY OF ISOLATED SEVERE TSTMS IN OUR HWO FOR OUR WESTERN COUNTIES AND PARISHES. PROVIDED ANOTHER MCS DOESNT DEVELOP TO OUR SW AND MOVE INTO OUR CWA THIS EVENING...SHOULD SEE A DECREASE IN CONVECTION WITH LOSS OF HEATING BUT WL MAINTAIN CHANCE OF TSTMS THROUGH NIGHT. THE AXIS OF THE UPPER TROUGH WILL MOVE OVER OUR CWA FRIDAY AND COMBINE WITH DAYTIME HEATING TO INCREASE DEEP CONVECTION OVER OUR WHOLE CWA. AGAIN THIS RUN THE GFS APPEARS TO SUFFER FROM SOME FEEDBACK AND DEVELOPS A QPF BOMB OVER SOUTHERN MS FRIDAY LIMITING QPF IN THE NORTH. OTHER THAN QPF MODEL GUIDANCE SHOWED LITTLE SPREAD AND STUCK CLOSE TO LATEST MAV GUIDANCE TEMPS AND POPS THROUGH THE PERIOD. /22/ .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...REMNANTS OF THE TROUGH CONTINUE TO WEAKEN AS THEY PIVOT ACROSS THE FORECAST AREA INTO A DEVELOPING UPPER RIDGE. MEANWHILE A HUMONGOUS LOW PRESSURE TROUGH IS FORECAST TO DEVELOP IN THE VICINITY OF THE ROCKIES WITH 549/550 PRESSURE CENTERS FORECAST BY THE EURO/GFS. THE DEEP WRN U.S. SYSTEM WILL MAINTAIN UPPER RIDGING OVER THE FORECAST AREA THROUGH THE EXTENDED BUT DETAILS IN THE PATTERN WILL PRODUCE DIFFERING WEATHER SOLUTIONS FOR DIFFERENT DAYS. LOW LEVEL FLOW REMAINS GENERALLY SELY THROUGH THE EXTENDED... MAINTAINING A HEALTHY LOW LEVEL MOISTURE FIELD. MODELS DRAG A WEAK WAVE ALONG THE ERN FRINGES OF THE UPPER RIDGE SATURDAY...PRODUCING DECENT DEEP LAYER SHEAR AND CAPE VALUES FROM 1500-2500 SWRN ZONES. WILL INCREASE MOS POPS CENTRAL AND SOME SRN ZONES TO SLIGHT CHANCE (HIGHEST ENSEMBLE POPS CENTRAL MS AROUND 40%). COVERAGE LOOKS GENERALLY ISOLATED CONSIDERING UPPER RIDGING BUT CONVECTION THAT DOES POP COULD BE FAIRLY HEALTHY. EURO AND UKMET DEVELOP UPPER RIDGING FARTHER E SAT INTO SUN FOR STRONGER CAPPING BUT THEY ALSO MAINTAIN MOIST 850 LAYER FOR A CHANCE OF DIURNAL CONVECTION. MOSTLY DIURNAL CONVECTION SUNDAY THROUGH WEDNESDAY WITH SURFACE DEWPOINTS FROM THE MID 60S TO AROUND 70 MANY LOCATIONS. LITTLE OR NO SHEAR OR LOW LEVEL FORCING NOTED HOWEVER. THE AIR MASS NOT QUITE AS UNSTABLE TUESDAY AND WEDNESDAY WHEN A WEAK BROAD TROUGH WORKS ITS WAY FROM THE ERN GULF ALONG THE SRN FRINGES OF THE UPPER RIDGE. THIS...ALONG WITH THE APPROACH OF THE UPPER TROUGH FROM THE WEST...PINCHES THE UPPER RIDGE AND TILTS IT OVER THE APPALACHIANS... RESULTING IN 850/700 RIDGING BUILDING INTO THE ARKLAMISS FROM THE NE. GENERALLY FOLLOWED MOS ON TEMPERATURES THROUGH THE EXTENDED. LOWS RUNNING A LITTLE WARMER THAN CLIMO CONSIDERING SLY FETCH AND UPPER RIDGING. DO HAVE SLIGHT CONCERN THAT AFTERNOON HIGHS MAY NOT BE QUITE WARM ENOUGH FOR MONDAY AND TUESDAY IF RIDGING HANGS IN STRONG ENOUGH BUT WILL FOLLOW CURRENT MOS FOR NOW. /03/ && .AVIATION...SOME MVFR CEILINGS IN THE SOUTH AND MVFR VISIBILITIES AREAWIDE ARE EXPECTED THROUGH 15Z THIS MORNING. SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WILL CONTINUE ALONG HIGHWAY 82 THROUGH EARLY MORNING. LOOK FOR INCREASING SHRA/TSRA FROM W TO E 16Z-22Z AS UPPER TROUGH AXIS IN W TX DRAWS CLOSER TO OUR AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 82 64 79 64 / 42 60 49 22 MERIDIAN 85 61 79 61 / 28 33 28 36 VICKSBURG 81 65 80 64 / 61 63 57 14 HATTIESBURG 84 64 81 64 / 37 27 42 30 NATCHEZ 80 65 78 65 / 70 62 56 12 GREENVILLE 81 65 78 63 / 60 66 54 14 GREENWOOD 83 65 79 62 / 43 62 48 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 22 LONG TERM: 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1129 AM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041629- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1129 AM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE THE OUTLOOK AREA. THIS AREA WAS GENERALLY SOUTHWEST OF A LINE FROM GREENVILLE TO JACKSON TO LAUREL. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. DEEP MOISTURE WILL CONTINUE TO INCREASE OVER THE OUTLOOK AREA TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM OVER TEXAS. DAYTIME HEATING IS EXPECTED TO INCREASE INSTABILITY WHILE FAVORABLE WIND SHEAR FOR THE ORGANIZATION OF THUNDERSTORMS INCREASES AS WELL. TOGETHER THESE INGREDIENTS MAY LEAD TO A FEW THUNDERSTORMS BECOMING SEVERE OVER SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THIS AFTERNOON AND THEN SPREADING NORTHEAST DURING THE EVENING. THE ACTIVITY IS EXPECTED TO DECREASE DURING THE LATE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. ...FLOODING... OUR WARM MOIST AND UNSTABLE AIRMASS WILL CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES. SOME OF THE THUNDERSTORMS WILL TRAIN OVER THE SAME AREAS RESULTING IN THE PONDING OF WATER ON ROADWAYS AND MINOR RUNOFF PROBLEMS IN POOR DRAINAGE AREAS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 89 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
15 thunderstorm wind, 9 hail. Local standard time, as filed.
Several trees were blown down at the intersection of Interstate 55 and Highway 84, several more trees were also blown down in and around Brookhaven. Additionally, a few power lines were blown down around town when the storm moved through.
A couple of trees were blown down on the eastern side of the county near the Lawrence county line.
A few trees and numerous large limbs were blown down around Topeka and Jayess.
A few trees were blown in the northwest part of the county.
A few trees were blown down off Highway 35, north of Forest.
A swath of quarter to half dollar sized hail fell across the northwest portions of Yazoo County, just east and northeast of Holly Bluff. This hail damaged a few vehicles as well as a large amount of crops as it slowly moved north.
Two trees had their tops broken out with one top taking down a power line. Additionally, one tree was blown down in this same area.
A roof was blown off a house just east of Isola, near the Humphreys/Sunflower county line.
One tree and a few power lines blown down.
Many large limbs were blown down around Hollandale.
At a property on Lake Washington, lawn furniture was thrown into trees.
Along the leading edge of an intense outflow boundary, a gustnado developed and caused damage to a barn and a corn field. This gustnado was witnessed tearing the roof off a barn and laying down corn in a field before it dissipated.
Nickel to quarter sized hail fell in and around the Grace Comminity and across the tri county area of Northeast Issaquena, Southeast Washington and Western Sharkey counties.
Nickel to quarter sized hail fell in and around the Grace Comminity and across the tri county area of Northeast Issaquena, Southeast Washington and Western Sharkey counties.
Nickel to quarter sized hail fell in and around the Grace Comminity and across the tri county area of Northeast Issaquena, Southeast Washington and Western Sharkey counties.
A few trees were blown down.
Part of a roof was blown off one side of a house in Inverness.
Numerous large tree limbs were blown down around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31847, 31848, 31849, 31850, 31851, 31852, 31853, 31854, 31861, 31868, 31865, 32969, 32983, 32985, 32988, 32989, 32990, 32992, 32995, 32996, 32997, 33002, 33007, 33008.